Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 4, 2011, 7:20 PM EDT for 11 counties in West Virginia. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 7:20 PM EDT (23:20 UTC)
- Expired
- Apr 4, 2011, 8:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Clay County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Nicholas County, WV, Randolph County, WV, Taylor County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 174 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:27 PM EDT | TSTM WND GST 82 | Flatwoods, WV | |
| Apr 4, 7:28 PM EDT | HAIL 0.5 | Gassaway, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 719 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS51 KRLX 042320
SVRRLX
WVC001-007-015-021-033-041-067-083-091-097-101-050015-
/O.NEW.KRLX.SV.W.0050.110404T2320Z-110405T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
720 PM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PHILIPPI...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
EASTERN CLAY COUNTY IN WEST VIRGINIA...
EASTERN GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
SOUTHERN HARRISON COUNTY IN WEST VIRGINIA...
LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
NORTHERN NICHOLAS COUNTY IN WEST VIRGINIA...
RANDOLPH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELKINS...
TAYLOR COUNTY IN WEST VIRGINIA...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...BUCKHANNON...AUDRA STATE PARK...
WEBSTER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WEBSTER SPRINGS...
* UNTIL 815 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF GLENVILLE TO 17 MILES
SOUTHWEST OF BIRCH RIVER...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF GLENVILLE TO 6 MILES SOUTHEAST OF CLAY...AND MOVING
EAST AT 70 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GASSAWAY...JACKSON MILL...STONEWALL JACKSON LAKE STATE PARK...
STONEWOOD...ANMOORE...ROCK CAVE...HOLLY RIVER STATE PARK...
BELINGTON...MILL CREEK AND DAILEY.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
45 AND 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
3879 7950 3866 7959 3868 7974 3874 7978
3855 7986 3852 7992 3828 8114 3910 8076
3909 8070 3918 8059 3937 7989 3930 7989
3924 7981 3913 7983 3904 7976 3897 7935
TIME...MOT...LOC 2320Z 250DEG 60KT 3909 8065 3840 8097
$$
122 follow-up statements
667
WWUS51 KRLX 042350
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT MON APR 4 2011
WVC007-015-021-067-050000-
/O.CAN.KRLX.SV.W.0050.000000T0000Z-110405T0015Z/
NICHOLAS WV-GILMER WV-CLAY WV-BRAXTON WV-
750 PM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR BRAXTON...EASTERN CLAY...
EASTERN GILMER AND NORTHERN NICHOLAS COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7938 3893 7945 3889 7951 3879 7950
3866 7959 3868 7974 3874 7978 3853 7989
3838 8064 3855 8063 3874 8045 3886 8051
3924 8037 3937 7989 3930 7989 3924 7981
3913 7983 3904 7977 3897 7935
TIME...MOT...LOC 2350Z 253DEG 62KT 3931 7997 3843 8038
$$
WVC001-033-041-083-091-097-101-050015-
/O.CON.KRLX.SV.W.0050.000000T0000Z-110405T0015Z/
LEWIS WV-HARRISON WV-RANDOLPH WV-BARBOUR WV-TAYLOR WV-WEBSTER WV-
UPSHUR WV-
750 PM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR UPSHUR...WEBSTER...TAYLOR...BARBOUR...RANDOLPH...SOUTHERN
HARRISON AND EASTERN LEWIS COUNTIES...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TYGART LAKE STATE PARK TO COWEN...OR
ALONG A LINE EXTENDING FROM GRAFTON TO 6 MILES SOUTHWEST OF WEBSTER
SPRINGS...MOVING EAST AT 70 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THORNTON...MOATSVILLE...AUDRA STATE PARK...BERGOO...HELVETIA...
ELLAMORE...PICKENS...WANETA...NESTORVILLE...BELINGTON...JUNIOR...
COALTON...MONTERVILLE...MILL CREEK...MONTROSE...HUTTONSVILLE...
KERENS...VALLEY HEAD...ELKINS...DAILEY...BEVERLY...CHEAT BRIDGE...
BOWDEN...GLADY...DRYFORK AND HARMAN
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
97 AND 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7938 3893 7945 3889 7951 3879 7950
3866 7959 3868 7974 3874 7978 3853 7989
3838 8064 3855 8063 3874 8045 3886 8051
3924 8037 3937 7989 3930 7989 3924 7981
3913 7983 3904 7977 3897 7935
TIME...MOT...LOC 2350Z 253DEG 62KT 3931 7997 3843 8038
$$
12165
WWUS51 KRLX 050013
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT MON APR 4 2011
WVC001-033-041-083-091-097-101-050023-
/O.EXP.KRLX.SV.W.0050.000000T0000Z-110405T0015Z/
LEWIS WV-HARRISON WV-RANDOLPH WV-BARBOUR WV-TAYLOR WV-WEBSTER WV-
UPSHUR WV-
813 PM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR UPSHUR...WEBSTER...TAYLOR...
BARBOUR...RANDOLPH...SOUTHERN HARRISON AND EASTERN LEWIS COUNTIES
WILL EXPIRE AT 815 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7938 3893 7945 3889 7951 3879 7950
3866 7959 3868 7974 3874 7978 3853 7989
3838 8064 3855 8063 3874 8045 3886 8051
3924 8037 3937 7989 3930 7989 3924 7981
3913 7983 3904 7977 3897 7935
TIME...MOT...LOC 0013Z 253DEG 62KT 3942 7948 3855 7990
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:36 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 4, 2:36 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT MON APR 4 2011
.SYNOPSIS...
STRONG EARLY SPRING COLD FRONT WHIPS THROUGH TONIGHT...PRECEDED BY
SHOWERS AND EMBEDDED STRONG TO SEVERE THUNDERSTORMS INTO THIS
EVENING. MUCH COLDER TUESDAY...BUT WARMING TREND BEGINS WEDNESDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
STILL A VOLATILE SITUATION AT 1730Z. HOPING THE SOUTHERN CONVECTION
IN THE TENNESSEE RIVER VALLEY TAKES SOME OF THE STRENGTH OUT OF THE
CONVECTION HEADING TOWARD OUR CWA. OUT AHEAD OF THE
CONVECTION...THE CAP CONTINUES TO WEAKEN AND DEW POINTS CONTINUE TO
CREEP HIGHER.
STILL LIKE BEGINNING THE POPS/RAIN FASTER THAN MOST MODELS. CELL
MOVEMENT AT 60 KNOTS OR HIGHER. THE LEADING CONVECTION SHOULD
EVOLVE INTO MORE MODERATE RAIN SHOWERS AS THE EVENING WEARS ON...
AND BEFORE FRONTAL PASSAGE.
IN TERMS OF THE RAW SYNOPTIC FLOW. GUSTS IN THE WARM SECTOR HAVE
BEEN REACHING AROUND 40 TO 45 MPH TODAY. SO HAPPY WITH THE WIND
ADVISORY. THE EXPECTED BRUSH FIRES HAVE BEEN REPORTED. STILL
PICTURE THOSE WINDS DECREASING ONCE THE RAIN COOLS THE SURFACE
LAYER. HOWEVER...THESE SYNOPTIC WINDS SHOULD INCREASE AGAIN WITH THE
FRONT AND FOR A FEW HOURS IN ITS WAKE. GUSTS PROBABLY BELOW 40
KNOTS...BUT NO REASON TO CANCEL OUR WIND ADVISORY NOW.
AND IF THERE IS NOT ENOUGH HAPPENING...WE CAN NOT FORGET ABOUT THE
WATER. OF COURSE...STREET FLOODING WITH ANY HEAVY RAIN. WOULD TAKE
A LONG TRAINING OF SHOWERS...BUT IF RAIN AMOUNTS OVER 1.5 INCHES
START INCREASING...SMALL STREAM FLOODING MAY BE AN ISSUE.
LUCKILY...OUR WESTERN LOWLAND COUNTIES ALONG THE OHIO RIVER ARE
INITIALLY DRIER THAN OUR MOUNTAINS...SOME OF WHICH ARE STILL MELTING
THEIR SNOW...MAINLY IN THE CHEAT BASIN.
STILL TIMING THE SURFACE FRONT REACHING NEAR OHIO RIVER 00Z TO 02Z
AND INTO THE MOUNTAINS AFTER 06Z. SHARP COOLING WITH SNOW SHOWERS
IN THE HIGH MOUNTAINS BY DAWN TUESDAY.
TRIED TO HOLD TEMPERATURES UP THIS EVENING...AFTER THE INITIAL
COOLING FROM THE RAIN. THEN HAVE HOURLY TEMPERATURES DROPPING AFTER
AFTER 06Z TO 08Z. ALSO HELD TEMPERATURES NEARLY STEADY 12Z TO 14Z
TUESDAY...BEFORE TRYING TO RECOVER. THE AFTERNOON PARTIAL CLEARING
SHOULD HELP OUR SW COUNTIES TO RECOVER AOA 50 DEGREES.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
A RAIN SNOW MIX ALONG WITH LIGHT SNOW SHOWERS WILL LINGER IN THE
NORTHEAST WV MOUNTAINS TUESDAY NIGHT AS THE COLD FRONT PULLS AWAY TO
THE EAST. SURFACE HIGH PRESSURE TAKES HOLD TUESDAY NIGHT...LETTING
THE AREA DRY OUT FOR A COUPLE OF DAYS. A VORT MAX PASSES TO OUR
NORTH WEDNESDAY AFTERNOON INTO THURSDAY...BUT THE SHOWERS ASSOCIATED
WITH THE VORT MAX WILL STAY NORTH OF THE CWA AS WELL. UPPER LEVEL
MOISTURE WILL LEAK DOWN INTO THE CWA RESULTING IN MORE CLOUDS THAN
SUN FOR BOTH WEDNESDAY AND THURSDAY. THE NEXT LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST THURSDAY AFTERNOON.
DESPITE THE CLOUDS...TEMPERATURES BEGIN TO REBOUND WEDNESDAY WITH
HIGH TEMPS GETTING INTO THE UPPER 60S FOR MUCH OF THE CWA...AND LOW
70S ON THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EAST-WEST ELONGATED FRONT TO CUT ACROSS THE UPPER TIER OF THE US
INTO THE WEEKEND. FRONT TO SLIDE NORTH OF THE FORECAST AREA...AS A
MIDWESTERN CYCLONE SPINS UP TO START THE PERIOD. A COUPLE OF SHORT
WAVES RIPPLE ALONG THE FRONT..THE FIRST OF WHICH WILL PASS THROUGH
ON FRIDAY. ANOTHER WAVE TO PASS THROUGH SATURDAY WITH FRONT
REMAINING INVOF OF THE FORECAST AREA.
HPC NOTED UNCERTAINTY WITH THE LONG RANGE MODELS...AND USING
MAINLY ENSEMBLE FCST WITH PERSISTENCE IN MIND. THUS HAVE RELIED
PRIMARILY ON HPC GUIDANCE. MADE A FEW MINOR POP AND TEMP
ADJUSTMENTS FOR CONTINUITY AND CONSISTENCY WITH NEIGHBORS.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
STRONG LOW LEVEL FLOW CONTINUES INTO TONIGHT.
CONDITIONS DETERIORATING 19Z TO 23Z...AND CONVECTION OVERSPREAD FROM
SW TO NE. CEILINGS GENERALLY 2 TO 3 THSD FT BKN/OVC AND VSBY 3 TO
5 MILES IN FAST MOVING SHOWERS AND THUNDERSTORMS. BRIEFLY LOWER
CEILINGS AND VSBY IN HEAVIER CONVECTION. WIND GUSTS 35 TO 40 KNOTS
COMMON OUT AHEAD OF THE CONVECTION IN WARM SECTOR. STRONG BUT MORE
LOCALIZED CONVECTIVE GUSTS 20Z TO 00Z TUESDAY.
STILL HAVE COLD FRONT NEARING KHTS AROUND 00Z WEDNESDAY...THEN PAST
KCRW-KCKB AROUND 03Z TO 05Z...THEN CROSS MOUNTAINS AFTER 06Z.
CEILINGS LOWERING AS THE COOLER AIR SATURATES THE LOWER LEVELS.
WIDESPREAD CEILINGS 1 TO 2 THSD FT BKN/OVC AND VSBY 3 TO 5 MILES IN
LINGERING LIGHT RAIN SHOWERS 06Z TO 15Z...CHANGING TO SNOW SHOWERS
FOR ELEVATIONS AOA 3000 FEET. OVER HIGH MOUNTAINS...CEILINGS AOB
LOWERING TO 1 THSD FT AND VSBY AOB 3 MILES FOR 08Z TO 15Z.
CONDITIONS BEGINNING TO IMPROVE 15Z TO 18Z...ESPECIALLY OVER THE
LOWLANDS. HAVE CEILINGS 2 TO 4 THSD FT BKN AND VSBY ABOVE 5 MILES
FOR LOWLAND BY 18Z TUESDAY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: HOW LOW DOES THE CEILING AND VSBY GO DOWN IN
THE HEAVIER SHOWERS AND THUNDERSTORMS THIS EVENING IN QUESTION.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H M M M M M M L M L L
HTS CONSISTENCY M M M M M L L M M M M H
BKW CONSISTENCY H H H M M M M M M M M M
EKN CONSISTENCY H H H H H H M H M M M L
PKB CONSISTENCY H M M L L L L M M M H H
CKB CONSISTENCY H H H M M M L M L M L L
AFTER 18Z TUESDAY...
LINGERING IFR OVER HIGH WV MOUNTAINS VCNTY KEKN TUESDAY AFTERNOON IN
LINGERING LIGHT SNOW SHOWERS.
&&
.HYDROLOGY...
|* ADD DISCUSSION HERE. *|
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 2 AM EDT TUESDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...WIND ADVISORY UNTIL 2 AM EDT TUESDAY FOR OHZ066-067-075-076-
083>087.
KY...WIND ADVISORY UNTIL 2 AM EDT TUESDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 2 AM EDT TUESDAY FOR VAZ003-004.
&&
SYNOPSIS...KTB/KMC/JEE
NEAR TERM...KTB
SHORT TERM...JEE
LONG TERM...KMC
AVIATION...KTB
HYDROLOGY...Hazardous weather outlook, Apr 4, 7:16 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 716 PM EDT MON APR 4 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>019-024>026-033-034-046-052330- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-POCAHONTAS- 716 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ020-027>032-035>040-047-052330- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- 716 PM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY... ...SEVERE THUNDERSTORM WATCH 94 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Apr 4, 6:39 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
639 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG GLENVILLE 38.94N 80.83W
04/04/2011 GILMER WV PUBLIC
LARGE BRANCHES DOWN
&&
EVENT NUMBER RLX1100377
TAXLocal storm report, Apr 4, 6:45 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
645 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST CHARLESTON 38.35N 81.63W
04/04/2011 E60 MPH KANAWHA WV NWS OFFICE
&&
EVENT NUMBER RLX1100378
JEELocal storm report, Apr 4, 6:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
647 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG CHARLESTON 38.35N 81.63W
04/04/2011 KANAWHA WV NWS OFFICE
TREE DOWN AT RLX
&&
EVENT NUMBER RLX1100379
JEELocal storm report, Apr 4, 6:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
658 PM EDT MON APR 4 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL HAMLIN 38.28N 82.10W
04/04/2011 U0.50 INCH LINCOLN WV PUBLIC
&&
NNNNLocal storm report, Apr 4, 7:07 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
707 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG SOUTH CHARLESTON 38.36N 81.71W
04/04/2011 KANAWHA WV NWS EMPLOYEE
NUMEROUS TREES DOWN IN LITTLE CREEK PARK...FOOT IN
DIAMETER
&&
EVENT NUMBER RLX1100380
JEELocal storm report, Apr 4, 7:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
711 PM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG LOUISA 38.11N 82.60W
04/04/2011 LAWRENCE KY PUBLIC
TREES DOWN
&&
EVENT NUMBER RLX1100381
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:43 PM EDT | Special Weather Statement | RLX | Cabell, Calhoun, Doddridge, Jackson, Mason, Pleasants and 7 more | 47 min |
| Apr 4, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, Mingo, Raleigh and 1 more | 50 min |
| Apr 4, 4:03 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Clay, Kanawha, Lincoln, Logan, Mingo and 1 more | 42 min |
| Apr 4, 4:33 PM EDT | Special Weather Statement | RLX | Mason | 27 min |
| Apr 4, 5:22 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Putnam, Wayne | 38 min |
| Apr 4, 6:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Putnam, Wayne | 44 min |
| Apr 4, 6:15 PM EDT | Special Weather Statement | RLX | Gilmer | 30 min |
| Apr 4, 6:20 PM EDT | Special Weather Statement | RLX | Jackson, Wirt | 25 min |
| Apr 4, 6:32 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Braxton, Calhoun, Clay, Gilmer, Jackson and 4 more | 58 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.